MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER SST; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD MICROTAINER SST; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365967
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.]medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that there were erroneous sodium value results with a bd microtainer® sst¿.The following information was provided by the initial reporter: (2 of 3 complaints) it is reported customer experienced issues with sodium values couple of years ago.Basic chem panels were run ¿ erroneous na results were noted approximately 1/month for a series of months during this time.Additionally, on 2020-04-28 the bd sales consultant provided the following additional information: cannot confirm the specific lots of the tubes that yielded erroneous results.Basic chem panels were run ¿ erroneous na results were noted approximately 1/month for a series of months during this time.Will be creating 2 additional complaints for the product numbers given in customers response, as well as relating them.89.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information d.4.Medical device lot #: 7130825 d.4.Medical device expiration date: 7/31/2018 h.4.Device manufacture date: 5/10/2017 h.6.Investigation: bd had not received samples or photos from the customer for evaluation.The customer provided a lot number that was in use at the time of the incident.The customer cannot confirm the specific lot used.Since a specific lot was not provided, the investigator did evaluate the lot number that was provided and in use at the time of the incident.Retain sample evaluation: evaluation of retention samples could not be performed as the incident lot has been expired since (b)(6) 2018.Per complaint history check this is the first complaint reported for the same defect/condition for lot 7130825.Complaint history review was performed for complaints received for high sodium values for material 365967 in 2017.One complaint was found to have been reported by an instrument manufacturer working with a children¿s hospital with no lot number reported.A review of the device history records was completed for lot 7130825.All in-process and final inspections were in compliance with requirements.One breakdown maintenance orders was generated during the run.One of the additive dispense station pumps was replaced.The machine intervention did not affect product quality.Evaluation of laboratory instrumentation regarding reproducibility/repeatability may be of value.A review of specimen handling parameters should be reviewed for this tube type.Based on the limited information provided for the investigation, a root cause could not be determined within the scope of this evaluation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.Bd was unable to confirm the customer¿s indicated failure mode complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that there were erroneous sodium value results with a bd microtainer® sst¿.The following information was provided by the initial reporter: (2 of 3 complaints) it is reported customer experienced issues with sodium values couple of years ago.Basic chem panels were run ¿ erroneous na results were noted approximately 1/month for a series of months during this time.Additionally, on 2020-(b)(6)the bd sales consultant provided the following additional information: cannot confirm the specific lots of the tubes that yielded erroneous results.Basic chem panels were run ¿ erroneous na results were noted approximately 1/month for a series of months during this time.Will be creating 2 additional complaints for the product numbers given in customers response, as well as relating them.

Brand Name
BD MICROTAINER SST
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10066174
Report Number2243072-2020-00784
Device Sequence Number3218282
Product Code JKA
UDI-Device Identifier50382903659673
UDI-Public50382903659673
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2018
Device Model Number365967
Device Catalogue Number365967
Device Lot Number7130825
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;